Acne and Accutane archives

what can I do regarding these side effects

Posted by Arun Sharma on January 04, 1999 at 00:06:37:

Dear good doctor,

I took acutane in high school for acne when I was about 16 or 17. It worked, with hardly any other side effects, except dry lips. I recently attained psoriasis on my scalp. It consists of redness and bumpy lumps on my scalp which secrete sebum (oily substance). My hair covers it, yet my dermatologist prescribed Acutane to clear it up. It never worked. Now I have noticed hair loss as well as red eyes. There's no baldness in my family at all and I never have gotten red eyes before in my life. Now, when I wake up in the morning, all the white area of my eye is dark red and it hurts severely. I noticed that I am more sensitive to cigarette smoke, pollution, and smog. This really irritates my eyes. I have heard that Acutane is the cause of both red eyes and hair loss. Is that true. And if so, do you know of any medication, treatment, or doctor that can solve my problem or do you know what I can take for scalp psoriasis and do I need laser surgery on my eyes. Do they even have a surgery that can cure what I have. I use Clear Eyes about two to four times daily. I am tired of using eye drops. If I were to add up all the times I have bought eye drops for the whole year, it would probably be cheaper to get laser surgery done on my eyes. What can I do? Please respond as soon as possible and on my personal e-mail: truthseeker7@hotmail.com


Follow Ups:


Re: what can I do regarding these side effects

Posted by Walt Stoll on January 05, 1999 at 12:17:46:

In Reply to: what can I do regarding these side effects posted by Arun Sharma on January 04, 1999 at 00:06:37:

Dear Arun,

You are describing EXACTLY what I have been talking about when I say that eliminating acne without doing anything about the causes, will eventually result in more serious chronic problems (Louder messages from your bodymind that something is wrong.). "You are still just cutting the wires to your doorbell when it is your neighbor trying to warn you that your house is on fire. The doorbell stops ringing but your house burns down."

Go to the archives for this BB & read everything you can find about acne, accutane, accutane side effects, eczema and psoriasis. THEN, if you still have questions, write again.

Walt




Re: what can I do regarding these side effects

Posted by kevin on January 29, 1999 at 01:01:13:

In Reply to: what can I do regarding these side effects posted by Arun Sharma on January 04, 1999 at 00:06:37:

Dear Doctor,

I took accutane for about four months and notice the usaul dry skin and lips. Then i notice my hair has been falling out, but it was early and i never really thought much of it. Well i been off accutane for a year in a half and i have no dry skin or lips, but yet i still see my hair falling out and it's pretty serious now. It's very noticable and i still feel it's shedding is this cause by accutane? i asked my doctor and he said i had telegon effuvian and said it would grow back. Well it's been about five months and hasn't growen back when my doctor said it would. Please tell me your opion...is there anything i can do? e-mail me at kxmartin@hotmail.com thank you


Follow Ups:


Re: what can I do regarding these side effects (acne)

Posted by Walt Stoll on January 30, 1999 at 10:00:32:

In Reply to: Re: what can I do regarding these side effects posted by kevin on January 29, 1999 at 01:01:13:

Dear Kevin,

The very same things that would have resolved your acne before taking the Accutane ( & thus prevented your having the side-effects you have now) are the same things that will give you the best chance of resolving those side-effects.

Go to the archives & read everything you can find about acne, accutane & accutane side effects.

THEN, if you still have questions, write again.

Walt




Return to Dr Stoll Home Page

Post a Message

Main Archives Page

More Acne and Accutane archives